Reach Us +44-1904-929220
Current Research: Cardiology

Sign up for email alert when new content gets added: Sign up

Long QT syndrome with torsade in a patient with atrial fibrillation taking antihistamines– Case report

Author(s): Mariana Oliveira Marasca, Almir Alamino Lacalle, Giovana Saliba de Paula, Bárbara Dias de Souza, Alexia Campos Baldi, Juan Carlos Yugar-Toledo and Elizabeth do Espirito Santo Cestário*

OBJECTIVE: To report the case of a patient with long QT syndrome acquired after treatment of atrial fibrillation associated with the regular use of antihistamines.

METHODS: The data of this work were obtained by reviewing medical records, the diagnostic tests to which the patient was submitted, and a literature review.

FINAL CONSIDERATIONS: The reported case and published studies bring to light a discussion on long QT syndrome acquired consequent to the association of antiarrhythmic and antihistaminic drugs. An apparently innocuous association, however, different mechanisms of action on cardiac ion channels overlap, predisposing patients to acquire long QT syndrome and its feared complications.


Full-Text | PDF